Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 Dec. 6, 2017 08:51:56

Gulfside
Registered: 2017-12-06
Posts: 2
Profile  

Rough recovery from RAI

Hello, all, glad I found you! My question is about recovery from RAI. I'm still waiting for the hypO to begin…I'm four weeks out and still miserable with hypER symptoms: tachycardia, fatigue, frequent BMs, weight loss. You know the drill. I was dx with graves about 12 years ago and never did go into remission on tapazole. I thought the time was right for RAI – finally! – but now I regret it, I feel so sick. Taking betablockers just makes me more tired. I had a pretty big goiter and i got 30 mCi (i think).

Can anyone shed light on their immediate aftermath of RAI, especially hypER pbms? Makes me want to cry thinking about what the hypO phase will be like… thanks

Offline

#2 Dec. 7, 2017 07:49:40

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 3997
Profile  

Rough recovery from RAI

Hello and welcome - hopefully others who have had RAI will chime in.

If you are still extremely symptomatic, it's worth talking to your doctor about going back on the Tapazole.

Also, in terms of dealing with hypO - the goal will be to monitor levels closely and get you started on replacement hormone *before* you go full-blown hypo. Definitely keep up with your labs - and if you do start to feel hypO symptoms come on, call your doctor's office ASAP rather than waiting for your next scheduled appointment.


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

#3 Dec. 7, 2017 12:02:04

Gulfside
Registered: 2017-12-06
Posts: 2
Profile  

Rough recovery from RAI

Thanks…he said no, no, no to Tapazole, so i switched endos! Got my blood drawn today and see the new endo Wednesday.

Offline

Board footer

Moderator control

Questions? Problems? Please contact us at [email protected] or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2017 Graves' Disease & Thyroid Foundation